Texas, 2013

Tornado in Texas, October 18, 2013

October 18, 2013 · NWS CRP · 1 event in 1 county or zone

A weak landspout tornado was witnessed by several people over an open field northeast of Kingsville during the early evening hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

A weak landspout tornado was witnessed by several people over an open field northeast of Kingsville during the early evening hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Oct 18, 2:55 PM CST, 2 hours 56 minutes earlier.

Area forecast discussion, Oct 18, 2:55 PM CST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
355 PM CDT FRI OCT 18 2013

.SHORT TERM (TONIGHT THROUGH TOMORROW NIGHT)...COLD FRONT APPEARS
TO BE PRETTY WELL ON TRACK WITH TIMING EXPECTED THROUGH THE CWA
BETWEEN 6 AND 12Z. STILL EXPECT SCATTERED SHOWERS AND
THUNDERSTORMS TO PRECEDE THE FRONT (50/60 POPS EAST). MODEL
GUIDANCE IS IN PRETTY GOOD AGREEMENT ON THE FRONT TIMING AND
BRINGING AT LEAST SOME PRECIP TO EVERYONE...THOUGH QPF IN THE
WESTERN HALF OR SO OF THE FORECAST AREA IS LESS THAN A QUARTER OF
AN INCH. WHILE JET MAX IS WELL TO THE NORTHEAST...FEEL THE TAIL
END OF THE JET IS CLOSE ENOUGH FOR A FEW STORMS TO DEVELOP...BUT
NOT EXPECTING ANY SEVERE WEATHER. MESO MODELS NOT REALLY BLOWING
ANYTHING SIGNIFICANT UP...JUST A WEAK LINE OF SHOWERS/STORMS.

TEMPERATURES TONIGHT TRICKY WITH FRONTAL PASSAGE. THINK WE SHOULD
ONLY DROP INTO THE 60S FOR MOST OF THE AREA POST-FRONTAL. CLOUDS
AND LIGHT RAIN COULD LINGER IN THE MORNING. EXPECT RAIN TO BE OVER
BY NOON...WITH CLOUD COVER THINNING THROUGH THE AFTERNOON. LOWS
TOMORROW NIGHT SHOULD BE QUITE A BIT COOLER WITH MAINLY CLEAR
SKIES FOR A LOT OF THE AREA.

&&

.LONG TERM (SUNDAY THROUGH FRIDAY)...COASTAL TROUGH DEVELOPMENT AND
ISENTROPIC UPGLIDE/WAA WL PROMOTE PCPN DEVELOPMENT BEGINNING LATE
SUNDAY THROUGH MONDAY MORNING ACROSS MAINLY THE COASTAL BEND AND
WATERS.  WL BUMP UP POPS TO 30-50% FOR THIS AREA. THE FORCING WL
DIMINISH BY MONDAY AFTN AND WL THUS LOWER POPS CORRESPONDINGLY.  THE
NEXT COLD FRONT IS EXPECTED TO MOVE THROUGH BY 12Z TUESDAY.  OTHER
THAN A FEW LINGERING SHOWERS ASSCTD WITH THIS BOUNDARY...A DRYING
TREND IS EXPECTED TO ENSUE DURING THE DAY ON TUE.  NORTHWEST FLOW
ALOFT ALONG WITH A DECENT SFC RDG AXIS ANCHORED ACROSS THE CWA WL
MAINTAIN A DRY AND PLEASANT FCST FOR THE REMAINDER OF THE FCST PD.

&&

.HYDROLOGY...WINDS BEHIND A COLD FRONT SATURDAY MORNING WILL LEAD
TO STRONG OFFSHORE FLOW THROUGH THE DAY. A SMALL CRAFT ADVISORY IS
IN EFFECT THROUGH THE DAY. CONDITIONS SHOULD IMPROVE SATURDAY
NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    66  76  56  81  67  /  50  30  10  20  40
VICTORIA          60  73  49  79  60  /  60  20  10  10  30
LAREDO            67  73  56  80  66  /  40  20  10  10  20
ALICE             65  76  53  79  65  /  50  30  10  10  30
ROCKPORT          66  75  58  80  68  /  60  30  10  20  40
COTULLA           62  73  52  79  62  /  40  10  10  10  20
KINGSVILLE        67  76  55  81  65  /  50  30  10  20  40
NAVY CORPUS       68  76  61  80  70  /  50  30  10  20  40

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 9 AM TO 10 PM CDT SATURDAY FOR THE
     FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
     ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
     O'CONNOR...COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS
     OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA
     SHIP CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT
     ARANSAS FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO
     MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM.

&&

PZ/83...SHORT TERM
MB/80...LONG TERM
Hazardous weather outlook, Oct 18, 4:48 AM CST, 13 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
548 AM CDT FRI OCT 18 2013

TXZ229>234-239>247-191100-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
548 AM CDT FRI OCT 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND ESPECIALLY TONIGHT
OVER ALL OF SOUTH TEXAS...AS A COLD FRONT MOVES TOWARD THE AREA.
ALTHOUGH NO ORGANIZED SEVERE WEATHER IS EXPECTED TODAY OR
TONIGHT...SOME STRONG STORMS COULD PRODUCE DIME SIZED HAIL
AND/OR WIND GUSTS TO 50 MPH OVERNIGHT FRIDAY NIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE FOR EARLY MORNING NON-SEVERE THUNDERSTORMS ON
SATURDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON
MONDAY...ALTHOUGH ORGANIZED SEVERE WEATHER IS NOT EXPECTED WITH
THIS ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-191100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
548 AM CDT FRI OCT 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND ESPECIALLY AFTER
MIDNIGHT FRIDAY NIGHT OVER THE GULF WATERS. ALTHOUGH NO ORGANIZED
SEVERE WEATHER IS EXPECTED TONIGHT...SOME STRONG STORMS COULD
PRODUCE DIME SIZED HAIL AND/OR WIND GUSTS AROUND 40 KNOTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY MORNING. NO ORGANIZED
SEVERE WEATHER IS EXPECTED. SMALL CRAFT ADVISORY CONDITIONS ARE
EXPECTED ON SATURDAY AND INTO SATURDAY NIGHT...AND MAY OCCUR OVER
THE COASTAL WATERS ON TUESDAY. ISOLATED TO SCATTERED THUNDERSTORMS
WILL BE POSSIBLE AGAIN ON MONDAY...ALTHOUGH ORGANIZED SEVERE
WEATHER IS NOT EXPECTED WITH THIS ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GW/LK

The radar

The Corpus Christi radar (KCRP), 37 km away, was scanning. The volume nearest the first event began at 23:52 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Kleberg

When
October 18, 5:51 PM CST to 5:52 PM CST
Where
Kleberg County, 3.32 mi NNE of (Nqi)nas Kingsville to 3.49 mi NE of (Nqi)nas Kingsville
Rating
EF0
Path length
0.2 mi
Path width
25 yd
Reported by
Law Enforcement
Coordinates
27.540, -97.770

A weak landspout tornado was witnessed by a Texas State Trooper and other motorists that moved over an open field for about a minute.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2013Every state in 2013This day in weather historyThe tornado archive for Texas, 2013Warnings in Texas, October 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 481962.